Ohio, 2003Damaging Wind in Ohio, August 22, 2003
August 22, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 22, 1:22 AM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 22, 1:22 AM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 AM EDT FRI AUG 22 2003
ATTM COLD FRONT STRETCHES THRU LAKE ERIE. CELLS CURRENTLY ALONG THE
SOUTHERN LAKE SHORE. FRONT SLOWLY MAKES ITS WAY SOUTHWARD
TODAY...12Z OVER NW PA AND AT 00Z ACROSS EXTEME NRN WV. STRONG GUSTY
WINDS AND HEAVY DOWNPOURS GREATEST THREAT TODAY UNTIL FROPA.
FRONTOGENETIC FORCING THIS AFTN AND EVENING OVER SW PA, NRN WV AND
EAST CENTRAL OH ZONES. STORMS ALSO HAVE HISTORY OF FREQUENT
LIGHTNING.
HIGH PRESSURE BUILDS IN FROM THE NW OVERNIGHT. NEXT CHC OF PCPN IS
ON THURSDAY WITH NEXT COLD FRONT.
PIT 84 58 81 54 / 40 20 10 0
HLG 82 58 80 53 / 40 20 10 0
MGW 85 60 80 53 / 50 40 10 0
ZZV 82 58 80 53 / 40 20 10 0
PHD 81 57 79 55 / 40 10 10 0
FKL 78 56 77 50 / 40 20 10 0
DUJ 78 56 77 50 / 40 20 10 0
LBE 81 58 79 52 / 40 20 10 0
BTP 78 56 77 50 / 40 20 10 0
IDI 81 58 79 52 / 40 20 10 0
ODM 81 57 78 50 / 50 50 10 0
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
RS
Hazardous weather outlook, Aug 22, 4:05 AM EST, 1 hour 55 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-221115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 AM EDT FRI AUG 22 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
TODAY. ALTHOUGH THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS,
SOME OF THE STORMS WILL CONTAIN INTENSE LIGHTNING, HEAVY DOWNPOURS,
SMALL HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 22, 3:21 AM EST, 2 hours 39 minutes before
PAZ008-009-221000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 AM EDT FRI AUG 22 2003
...THUNDERSTORMS MOVING THROUGH THE AREA...
THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS
AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS.
WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER.
MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE
REDUCED IN HEAVY RAIN AND FOG.
Special weather statement, Aug 22, 4:04 AM EST, 1 hour 56 minutes before
OHZ039-048-221030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
504 AM EDT FRI AUG 22 2003
...THUNDERSTORMS MOVING THROUGH THE AREA...
THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS
AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS.
WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER.
MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE
REDUCED IN HEAVY RAIN AND FOG.
Special weather statement, Aug 22, 4:59 AM EST, 1 hour 1 minute before
OHZ040-049-050-057-058-221130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 AM EDT FRI AUG 22 2003
...THUNDERSTORMS MOVING THROUGH THE AREA...
THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS
AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS.
WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER.
MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE
REDUCED IN HEAVY RAIN AND FOG.
Thunderstorm Wind, Muskingum
- When
- August 22, 6:00 AM EST
- Where
- Muskingum County, White Cottage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -82.100
Several trees and power lines blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kentucky, August 22, 20032 deaths · 1 injured · $3.4 million · 80 kt wind · 48 events
- Hail and Lightning Strikes in North Carolina, August 22, 20031 death · $450,000 · 0.88 in hail · 4 events
- Damaging Winds in Tennessee, August 22, 2003$358,000 · 60 kt wind · 27 events
- Damaging Winds in Arizona, August 22, 2003$400,000 · 70 kt wind · 2 events
- Damaging Winds in Tennessee, August 22, 2003$153,000 · 55 kt wind · 19 events
- Hail and Damaging Winds in Kansas, August 22, 2003$200,000 · 1 in hail · 8 events
- Hail in Texas, August 22, 2003$250,000 · 1.5 in hail · 1 event
- Hail and Damaging Winds in Massachusetts, August 22, 20032 injured · $60,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, August 22, 2003$124,000 · 70 kt wind · 6 events
- Flash Flood in Florida, August 22, 2003$120,000 · 1 event
- Hail and Damaging Winds in Oklahoma, August 22, 2003$75,000 · 1.75 in hail · 9 events
- Damaging Wind in Utah, August 22, 2003$100,000 · 63 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334248.